Indiana, 2004

Damaging Winds in Indiana, June 13, 2004

June 13, 2004 · NWS IND · 2 events in 2 counties and zones

Several trees reported down by thunderstorm winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Several trees reported down by thunderstorm winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 13, 1:25 PM EST, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 13, 1:25 PM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
125 PM EST SUN JUN 13 2004

.DISCUSSION...FORECAST FOCUS WILL BE ON CHANCES OF PRECIP OVER THE
NEXT 24-48 HRS.  AT 18Z A WEAK WMFNT WAS FM JUST NORTH OF KLAF TO
KCVG.  A DEWPOINT/COOL FRONT WAS NORTH/SOUTH ORIENTED OVER CENTRAL
IL.

GFS STILL SUFFERING FROM FEEDBACK PROBLEMS AS PROVEN BY
CONV/STABLE PRECIP COMPARISONS AND LARGE BULLSEYE OF UVV/PVA
MAGICALLY APPEARING OUT OF NOWHERE.  THEREFORE WILL RELY MOSTLY ON
THE ETA FOR THIS PKG.

DIFFUSE SFC PATTERN STILL PLAGUING CENTRAL INDIANA AND HAS MADE
FORECASTING TIMING AND COVERAGE OF TSRA CHALLENGING.  THIS PATTERN
HAS ALSO LESSENED THE CHANCES OF LARGER SCALE ORGANIZED HEAVY
RAINFALL.  SINCE TSRA COVERAGE TODAY THRU TUES WILL BE MOSTLY
SCATTERED IN NATURE WILL NOT CARRY A FLOOD WATCH ANY LONGER.  VERY
ISOLATED HEAVY PRECIP AMTS ARE STILL POSSIBLE BUT SHOULD ONLY AFFECT
A VERY LOCALIZED AREA.

AS UPPER PATTERN BECOMES MORE ZONAL OVER THE NEXT 12 HOURS ALLOWING
MULTIPLE VORTS TO PASS THROUGH IN THE FAST FLOW...A CHANCE OF TSRA
WILL REMAIN UNTIL AT LEAST TUES WHEN ETA BRINGS A COLD FRONT THRU
THE CWA.  AGAIN TIMING WILL BE MORE DIFFICULT TO PIN DOWN AS VORTS
COMBINED WITH ANY OLD BOUNDARIES WILL BE THE FOCUS FOR CONVECTIVE
INITIATION.  THIS BREAK WONT LAST LONG AS CDFNT COMES BACK NORTH AS
A WMFNT THEN STALLS SOMEWHERE OVER CENTRAL INDIANA.

TEMPS WILL REMAIN IN THE MID-UPPER 80S THRU THE PD AS H85 TEMPS
HOVER IN THE 15-20C RANGE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SALLY
Hazardous weather outlook, Jun 13, 5:47 AM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 AM EST SUN JUN 13 2004

INZ021-028>031-035>043-049-141100-
BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HENRY-HOWARD-
MADISON-MONTGOMERY-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-WARREN-
547 AM EST SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN THIRD OF CENTRAL
INDIANA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT TODAY. SCATTERED THUNDERSTORMS WITH HEAVY
RAIN ARE POSSIBLE TODAY AND TONIGHT. THE HEAVY RAIN MAY INCREASE
EXISTING FLOODING PROBLEMS. A FEW SEVERE STORMS WITH DAMAGING WINDS
AND LARGE HAIL ARE ALSO POSSIBLE.

FLOODING WILL CONTINUE ALONG SOME AREA RIVERS AND CREEKS...INCLUDING
THE WABASH...VERMILLION...TIPPECANOE AND WHITE RIVERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. SEVERE STORMS
WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE MONDAY AND TUESDAY.

FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. REFER TO THE LATEST
RIVER FORECASTS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY THROUGH TUESDAY. SPOTTERS
ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED.

&&

MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...
HTTP://WWW.CRH.NOAA.GOV/IND

INZ044>048-051>057-060>065-067>072-141100-
BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-HANCOCK-HENDRICKS-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MARION-MARTIN-MONROE-MORGAN-
OWEN-PARKE-PUTNAM-RUSH-SHELBY-SULLIVAN-VIGO-
547 AM EST SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE ACROSS
CENTRAL INDIANA TODAY AND TONIGHT. A FEW SEVERE STORMS WITH DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE.

FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS...INCLUDING THE
WHITE AND WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. SEVERE STORMS
WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE MONDAY AND TUESDAY.

FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. REFER TO THE LATEST
RIVER FORECASTS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY THROUGH TUESDAY. SPOTTERS
ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED.

&&

MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...
HTTP://WWW.CRH.NOAA.GOV/IND

In the hours before

Special weather statement, Jun 13, 1:41 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
141 PM EST SUN JUN 13 2004

INZ021-028>031-035>049-051-052-054>057-140045-
BOONE-CARROLL-CLAY-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HANCOCK-
HENDRICKS-HENRY-HOWARD-JOHNSON-MADISON-MARION-MONTGOMERY-MORGAN-
PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-TIPPECANOE-TIPTON-VERMILLION-VIGO-
WARREN-
141 PM EST SUN JUN 13 2004

..SEVERE THUNDERSTORM WATCH #460 REMAINS IN EFFECT UNTIL 800 PM
EST...

The radar

The Indianapolis radar (KIND), 47 km away, was scanning. The volume nearest the first event began at 21:48 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Owen

When
June 13, 4:47 PM EST to 4:48 PM EST
Where
Owen County, Quincy
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.450, -86.717

Thunderstorm Wind, Morgan

When
June 13, 5:00 PM EST to 5:01 PM EST
Where
Morgan County, Lake Hart
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.567, -86.433

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407210, 5407211.